Advanced Search
MyIDEAS: Login to save this article or follow this journal

Endogenous buyer-seller choice and divisible money in search equilibrium

Contents:

Author Info

  • Faig, Miquel

Abstract

In the Lagos-Wright model [R. Lagos, R. Wright, A unified framework for monetary theory and policy analysis, J. Polit. Economy 113 (2005) 463-484], the quasi-linear preferences assumption is not necessary to generate simple distributions of money holdings if individuals choose endogenously to go to the search market as buyers or as sellers. The non-convex buyer-seller choice provides an incentive for gambling in lotteries, and, as a result, the value function has a linear interval. As long as this interval is the relevant one for evaluating their future utilities, individuals behave as if their preferences were quasi-linear. In the stationary equilibrium, individuals remain inside this linear interval if the money supply does not decline.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6WJ3-4PXM6JK-1/1/c617d236a24d0206abf7eba484170603
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Economic Theory.

Volume (Year): 141 (2008)
Issue (Month): 1 (July)
Pages: 184-199

as in new window
Handle: RePEc:eee:jetheo:v:141:y:2008:i:1:p:184-199

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622869

Related research

Keywords:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Guido Menzio & Shouyong Shi & Hongfei Sun, 2013. "A Monetary Theory with Non-degenerate Distributions," Working Papers tecipa-495, University of Toronto, Department of Economics.
  2. Williamson, Stephen D. & Wright, Randall, 2010. "New Monetarist Economics: Models," MPRA Paper 21030, University Library of Munich, Germany.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jetheo:v:141:y:2008:i:1:p:184-199. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.